Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 396, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 10, 2005, 3:21 PM MDT for Cherry County, Nebraska. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2005, 3:21 PM MDT (21:21 UTC)
- Expired
- Aug 10, 2005, 4:15 PM MDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 88 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 3:46 PM MDT | HAIL 0.25 | 16 Sw Valentine, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 102122 SVRLBF NEC031-102215- /O.NEW.KLBF.SV.W.0396.050810T2121Z-050810T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 421 PM CDT WED AUG 10 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 515 PM CDT(415 PM MDT) * AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF MERRITT RESERVOIR DAM...OR ABOUT 14 MILES SOUTHWEST OF VALENTINE...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEAR OR OVER HIGHWAY 97 NOW THROUGH 440 PM CDT NEAR HIGHWAY 83 IN RURAL EASTERN CHERRY COUNTY AT 500 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4296 10117 4239 10114 4239 10022 4297 10022 $$ CDC
2 follow-up statements
000 WWUS53 KLBF 102141 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 439 PM CDT WED AUG 10 2005 NEC031-102215- /O.CON.KLBF.SV.W.0396.000000T0000Z-050810T2215Z/ CHERRY NE- 439 PM CDT WED AUG 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT(415 PM MDT) FOR NORTHEASTERN CHERRY COUNTY... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF MERRITT RESERVOIR DAM...OR ABOUT 15 MILES SOUTHWEST OF VALENTINE...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EAST OF HIGHWAY 97 NOW THROUGH 510 PM CDT NEAR HIGHWAY 83 IN RURAL EASTERN CHERRY COUNTY AT 510 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING(900 PM MDT WEDNESDAY EVENING) FOR SOUTHWESTERN NEBRASKA. LAT...LON 4296 10117 4239 10114 4239 10022 4297 10022 $$ CDC
000 WWUS53 KLBF 102151 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 451 PM CDT WED AUG 10 2005 NEC031-102215- /O.CON.KLBF.SV.W.0396.000000T0000Z-050810T2215Z/ CHERRY NE- 451 PM CDT WED AUG 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT(415 PM MDT) FOR NORTHEASTERN CHERRY COUNTY... AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 12 MILES EAST OF MERRITT RESERVOIR DAM...OR ABOUT 17 MILES SOUTH OF VALENTINE...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 83 IN RURAL EASTERN CHERRY COUNTY AT 510 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING(900 PM MDT WEDNESDAY EVENING) FOR SOUTHWESTERN NEBRASKA. LAT...LON 4296 10117 4239 10114 4239 10022 4297 10022 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:55 PM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 10, 12:55 PM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 155 PM CDT WED AUG 10 2005 ...FORECAST CONCERNS SEVERE WEATHER/HVY RAIN POTENTIAL TONIGHT THRU FRIDAY...MAX TEMPS AND ADDITIONAL RAIN POSSIBILITIES IN THE EXTENDED... .DISCUSSION... AN AUGUST HEAVY RAINFALL PATTERN IS DEVELOPING AS VERY ROBUST SUBTROPICAL MOISTURE IS IN PLACE ACROSS NEARLY ALL OF THE WESTERN U.S....THE WESTERLIES ARE BEGINNING TO MIGRATE SOUTHWARD AND A PNA UA PATTERN IS DIRECTING BLOCKING SFC HIGH PRESSURE INTO THE MIDWEST. TONIGHT...ATM IS APPROACHING SATURATION WITH PWS RUNNING CLOSE TO 1.5 INCHES. LAST NIGHTS PULSE SEVERE EVENT DID LITTLE TO STABILIZED THE MID AND UPPER LEVELS BUT DID COOL THE PBL SO CLOUDS FORMED AND SFC BASED INSTABILITY RELAXED. BOTH THE NAM AND GFS EXPLODE TONIGHT ACROSS THE HEART OF THE FCST AREA SUGGESTING THE ATM HAS REACHED ITS LIMIT. INTENSE RAINFALL RATES SUGGESTED BY BOTH MODELS SUGGEST A FEEDBACK PROBLEM. THE GFS SHOWS DRAMATIC DRYING BY 12Z THUR AM. THIS IS PROBABLY THE LEAST LIKELY SCENARIO. FCST THEN IS FORM SOMETHING A LITTLE MORE CLIMATICALLY LIKELY ATTM. EXPECTED SCATTERED STRONG TO SEVERE TSRA TO DEVELOP OFF THE BLACK HILLS LATE THIS AFTN/EVENING. STORMS ANYWHERE IN THE FCST AREA WILL BE CAPABLE OF LOCALLY VERY HEAVY RAINFALL AS THE 30R75 STORM MOTION IS RUNNING 7 TO 15 KTS. IF THE ACTIVITY CAN COALESCE THEN A MORE WIDESPREAD HEAVY RAIN EVENT COULD DEVELOP. THE LACK OF CLASSIC HVY RAINFALL SYNOPTIC SIGNATURE... APPARENT FEEDBACK AND LOW CONFIDENCE IN BOTH MODELS ABILITY TO FORECAST ELEVATED CONVECTION WILL PRECLUDE FLOOD WATCH ISSUANCE AT THIS TIME. THURSDAY...THE NAM CONTINUES SHOW DEEP MOISTURE AND INSTABILITY ACROSS THE NRN ZONES LATE IN THE AFTN/EVENING. PRESUMABLY AS ADVERTISED ANOTHER DISTURBANCE WILL MOVE ACROSS THE BLACK HILLS AND NWRN NEB AND TRIGGER A MCC OR SOME SORT OF TSRA CLUSTER. SHEAR AND INSTABILITY REMAIN FAVORABLE FOR STRONG TSRA. POTENTIAL FOR SEVERE WEATHER WILL BE CLOSELY MONITORED. FRIDAY...SFC FRONT WILL PRESUMABLY BE IN SOMEWHERE ACROSS SRN NEB. MOISTURE...SHEAR...INSTABILITY...FOCUS AND ANOTHER UA DISTURBANCE APPEAR FAVORABLE FOR AN OUTBREAK OF SEVERE WEATHER...SEE SWODY3. SATURDAY/SUNDAY...THE NAM AND GFS SUGGEST THE SFC FRONT WILL BE BACKED UP INTO THE FRONT RANGE WITH DRIER MORE STABLE AIR IN PLACE ACROSS THE FCST AREA. CONTINUED SLIGHT CHC SHRA/TSRA BUT THIS IS A DOWNGRADE FROM CHC POPS IN THE PREVIOUS FCST. MONDAY THROUGH WEDS...PRESUMABLY...THE PNA HAS DROPPED ENOUGH COOLER AND STABLE AIR SOUTHWARD TO SHUNT ALL THE RAIN INTO KS/OK/N TEX. THE NAM IS NOW SHOWING A MAJOR H5 UA DISTURBANCE LIFTING SLOWLY NEWD THROUGH NEB. THE GFS IS MUCH SLOWER HOLDING THE H5 LOW OVER THE ROCKIES BY WEDS AM. THE CURRENT FCST IS DRY FOR NOW BUT ADJUSTMENTS MAY BE REQUIRED IN LATER FCSTS IF RUN TO RUN CONTINUITY DEVELOPS IN BOTH MODELS. TEMPERATURE FCST...TEMPS CONTINUE TO BE ADJUSTED DOWNWARD SLIGHTLY ABOUT 5 TO 10F BELOW NORMAL DEPENDING ON THE PERCEIVED MAGNITUDE OF THE CANADIAN HIGH PRESSURE DROPPING INTO THE CNTL PLAINS. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Aug 10, 2:56 PM MDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT WED AUG 10 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-111101- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 356 PM CDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A STATIONARY BOUNDARY WILL MEANDER ALONG THE NEBRASKA AND KANSAS BORDER TONIGHT...WITH SCATTERED SHOWERS AND THUNDERSTORMS TO THE NORTH OF THE BOUNDARY. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE TONIGHT...MAINLY ACROSS NORTHWESTERN AND NORTH CENTRAL NEBRASKA. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. ALSO PLENTIFUL LOW LEVEL MOISTURE WILL RESULT IN THE POTENTIAL FOR VERY HEAVY RAINFALL ACROSS THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE BOUNDARY WILL CONTINUE ACROSS THE REGION THURSDAY AND FRIDAY WITH THE POTENTIAL FOR THUNDERSTORMS...POSSIBLY SEVERE...TO DEVELOP. OVER THE WEEKEND A COLD FRONT WILL PUSH THROUGH THE REGION WITH THE CHANCE FOR THUNDERSTORMS DECREASING BY THE START OF NEXT WEEK...BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING...THURSDAY AND FRIDAY. MASEK
In the hours before
Special weather statement, Aug 10, 1:52 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 252 PM CDT WED AUG 10 2005 NEZ004-005-022>024-035-036-056-057-094-110300- ARTHUR NE-DEUEL NE-EASTERN CHERRY NE-GARDEN NE-GRANT NE-HOOKER NE- KEITH NE-MCPHERSON NE-SHERIDAN NE-WESTERN CHERRY NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GORDON... HAY SPRINGS...MULLEN...OGALLALA...OSHKOSH...RUSHVILLE... TRYON AND VALENTINE 252 PM CDT WED AUG 10 2005 SEVERE THUNDERSTORM WATCH 712 IS IN EFFECT UNTIL 900 PM MDT (10 PM CDT) FOR THE FOLLOWING LOCATIONS IN WESTERN AND NORTH CENTRAL NEBRASKA COUNTIES INCLUDED ARE ARTHUR CHERRY DEUEL GARDEN GRANT HOOKER KEITH MCPHERSON SHERIDAN STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:46 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 29 min |
| Aug 10, 4:12 PM MDT | Tornado Warning | LBF | Cherry | 33 min |
| Aug 10, 4:45 PM MDT | Tornado Warning | LBF | Cherry | 30 min |
| Aug 10, 5:16 PM MDT | Tornado Warning | LBF | Brown, Cherry | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.